NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Thursday, September 21, 2017
Erectile Dysfunction (ED)
I am now 58 and would like to know if I can safely follow my doctor`s advice to start on viagra. I am apprehensive of the possible side effects of viagra, especially aobut the possibility of becoming blind with this medicines use.
It seems to me that you are not that interested in having normal sexual life. If you are, then remote side effects of any medication should not bother you. There are millions of people use the drug and there are of course few with side effects. If your heart is not strong enough for vigorous sexual exercise then you should not have sexual penetration. Optic neuropathy is a rare side effect happening one in 100,000 users. Of course if it happens it is a serious problem and needs to be dealt with. Visual hue change however is a common side effect and does not remain longer than the half life of Viagra.
Ahmad Hamidinia, MD
Formerly, Professor of Clinical Surgery
College of Medicine
University of Cincinnati